MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45541-CURVC
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "spoke with the inserter who told me that during trouble needling, that the guidewire unraveled while she pulled it back through the needle.Pt was taken to interventional radiology to ensure safe removal of the entire wire." no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided four photos for analysis.The complaint of guidewire unraveled was able to be confirmed by the photos.The photos revealed clear visual evidence of unraveling as the guidewire exited the needle cannula.A complete visual inspection could not be performed as no sample was returned for analysis.A review of the customer report revealed the following statement, "the guidewire unraveled while she pulled it back through the needle.".The ifu provided with this kit instructs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire.".Therefore, based on the customer report and customer photos of the sample, intentional use error caused or contributed to this event as the customer did not follow the ifu.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." a review of the customer report revealed the following statement: "the guidewire unraveled while she pulled it back through the needle." which contradicts the statement from the ifu.The complaint of guidewire unraveled was able to be confirmed by the customer photos.The photos revealed clear visual evidence of unraveling as the guidewire exited the needle cannula.A device history record review was performed based on a potential lot from sales history and no relevant findings were identified.A review of the customer report revealed the following statement: "the guidewire unraveled while she pulled it back through the needle.".The ifu provided with this kit instructs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire.".Therefore, based on the customer report and customer photos of the sample, intentional use error caused or contributed to this event as the customer did not follow the ifu.Based on the information provided, the sales representative provided training that reiterated proper guidewire removal technique, therefore no in-service will be initiated at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19248666
Report Number9680794-2024-00390
Device Sequence Number17774583
Product Code LJS
UDI-Device Identifier10801902208726
UDI-Public10801902208726
Combination Product (Y/N)N
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberDLX-45541-CURVC
Device Lot Number33F24A0501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown